MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/111/030
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the term baby was intubated with a size 3.5 endotracheal tube.When attempting to fix the tube, the operator experienced significant difficulty in slipping the holder onto the tube, this occurred despite the operator completely undoing the clip.The holder appeared to be too small to slip over the tube, and as a result the baby was accidentally extubated.The difficulty added some trauma to the baby, who had to be held very firmly.This issue had been experienced before, and as a result the facility staff were advised to completely release the clip before trying to fit the holder.No further patient complications were reported in relation to this event.
 
Event or Problem Description
Additional information: there was no adverse outcome as the patient was successfully re-intubated and fully releasing the clip.
 
Additional Manufacturer Narrative

Brand Name
PORTEX
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key11741614
Report Number3012307300-2021-03551
Device Sequence Number11823215
Product Code BTR
UDI-Device Identifier15019315018855
UDI-Public15019315018855
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/111/030
Device Catalogue Number100/111/030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer04/16/2021
06/14/2023
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/25/2021
06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown